MAUDE Adverse Event Report: ARTHREX, INC. WRIST SPANNING PLATE, TI; BONE FIXATION PLATE

ARTHREX, INC. WRIST SPANNING PLATE, TI; BONE FIXATION PLATE
Model Number WRIST SPANNING PLATE, TI
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported by a patient that he had a wrist fusion about a year ago and the plate broke into two parts after 5 weeks.A revision surgery has been done and the plate has been replaced.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.One unpackaged ar-8916spn, wrist spanning, 9 hole, batch number 047411907, was returned for investigation.Visual inspection noted that the plate was fractured at the center hole in the bend.Additionally, the threads inside the holes along the plate showed damage, likely due to the implantation and explantation process.The device also exhibited discoloration, chipping, and surface wear.Functional testing noted that the threads of the plate were damaged, and the screws encountered resistance during insertion.The most likely cause of the reported failure is a patient-specific event, attributed to fracture of the plate and subsequent revision surgery performed 5 weeks post-operatively.Per (dfu-0192-eo revision 8): ¿postoperatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight-bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device¿.Refer to investigation photos.The complaint allegation is confirmed.

Brand Name
WRIST SPANNING PLATE, TI
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22897862
Report Number1220246-2025-03639
Device Sequence Number15699495
Product Code HRS
UDI-Device Identifier00888867183674
UDI-Public00888867183674
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K143749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWRIST SPANNING PLATE, TI
Device Catalogue NumberAR-8916SPN
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date08/09/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2025
Supplement Date Received by Manufacturer11/12/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown